Alert archive / Kansas / Wind Advisories in 2009
Wind Advisory 31, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Dec 25, 2009, 3:31 AM CST for 19 counties in Kansas. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2009, 3:31 AM CST (09:31 UTC)
- Expired
- Dec 25, 2009, 5:00 PM CST
- In force
- 13 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 48 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 403 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 250931 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 331 AM CST FRI DEC 25 2009 KSZ032-033-047>052-067>069-082-083-091>093-252215- /O.NEW.KICT.WI.Y.0031.091225T0931Z-091225T2300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY 331 AM CST FRI DEC 25 2009 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. * TIMING...THE ADVISORY IS IN EFFECT UNTIL 5 PM THIS AFTERNOON. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH CAN BE EXPECTED. * IMPACTS...THE GUSTY WINDS WILL CREATE AREAS OF BLOWING SNOW ALONG AND EAST OF THE INTERSTATE 135 CORRIDOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JMC
2 follow-up statements
000 WWUS73 KICT 251624 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1024 AM CST FRI DEC 25 2009 KSZ053-070-094-252300- /O.EXA.KICT.WI.Y.0031.000000T0000Z-091225T2300Z/ CHASE-GREENWOOD-ELK- INCLUDING THE CITIES OF...COTTONWOOD FALLS...EUREKA...HOWARD 1024 AM CST FRI DEC 25 2009 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. * TIMING...THE ADVISORY IS IN EFFECT UNTIL 5 PM THIS AFTERNOON. * WINDS...NORTHWEST WINDS AROUND 30 MPH WITH GUSTS NEAR 40 MPH CAN BE EXPECTED. * IMPACTS...THE GUSTY WINDS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ032-033-047>052-067>069-082-083-091>093-252300- /O.CON.KICT.WI.Y.0031.000000T0000Z-091225T2300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY 1024 AM CST FRI DEC 25 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. * TIMING...THE ADVISORY IS IN EFFECT UNTIL 5 PM THIS AFTERNOON. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH CAN BE EXPECTED. * IMPACTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HOWERTON
000 WWUS73 KICT 252300 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 500 PM CST FRI DEC 25 2009 KSZ032-033-047>053-067>070-082-083-091>094-260000- /O.CAN.KICT.WI.Y.0031.000000T0000Z-091225T2300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY-ELK- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD 500 PM CST FRI DEC 25 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. THE UPPER LEVEL LOW HAS MOVED OFF TO THE NORTHEAST REDUCING WINDS BELOW ADVISORY CRITERIA. MOTORIST STILL SHOULD USE CAUTION WHEN DRIVING AS SOME STRONG GUSTS COULD EFFECT DRIVING CONDITIONS. $$ DUNTEN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Dec 25, 3:01 AM CST, 30 minutes earlier.
Area forecast discussion, Dec 25, 3:01 AM CST, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 301 AM CST FRI DEC 25 2009 .DISCUSSION... MAIN FORECAST CONCERNS: WINTER WEATHER HEADLINES AND GUSTY NWRLY WINDS TODAY. TODAY: STRONG PV ANOMALY WAS MOVING INTO SERN MO FROM AR EARLY THIS MORNING. THIS FEATURE WILL CONTINUE HEADING NWD TODAY REACHING IOWA BY LATE IN THE AFTERNOON. SNOW ALREADY HAS ENDED ACROSS SOUTH CENTRAL KS...AND THE SNOW WILL TAPER OFF AND END FROM SW-NE ACROSS OUR SERN KS COUNTIES THIS MORNING. WILL MAINTAIN THE WINTER STORM WARNING THIS MORNING FOR THE AREA ALONG/E OF A COTTONWOOD FALLS TO CHAUTAUQUA LINE. 1000-850 LAPSE RATES WILL REMAIN STEEP TODAY SUPPORTING A MIX DOWN OF STRONGER WINDS ALOFT. THINKING CNTRL AND S-CNTRL KS WILL EASILY HIT ADVISORY CRITERIA WINDS TODAY...WITH SERN KS COUNTIES FLIRTING WITH ADVISORY CRITERIA. WILL CONTINUE A MENTION OF BLOWING SNOW ALONG/E OF I-135 CORRIDOR...AND MAY NEED A BLOWING SNOW ADVISORY IN THE SERN COUNTIES WHERE THE HEAVIER SNOWFALL (6+ INCHES) OCCURRED AFTER WE LET THE WINTER STORM WARNING GO. ROADS IN SERN KS WILL LIKELY REMAIN IN VERY POOR CONDITION TODAY. THE SHORT RANGE MODELS HINT THAT SOME ADDITIONAL LIGHT SNOW MAY BE POSSIBLE THIS PM IN CNTRL KS AS THE SECONDARY VORT LOBE OVER WRN NEBRASKA SLIDES SEWD INTO KS. HAVE INSERTED 20-30 POPS THERE AS A RESULT. WIND CHILLS MAY FLIRT WITH ADVISORY CRITERIA FOR OUR NWRN-MOST COUNTIES EARLY THIS AM. OTHERWISE...HIGHS WILL BE ABOUT 20 DEGREES BELOW NORMAL TODAY. TONIGHT-SUNDAY: UPPER LOW WILL BE PINWHEELING OVER THE UPR MS VLY FOR MUCH OF THIS PERIOD IN A HIGHLY AMPLIFIED UPPER PATTERN...BEFORE FINALLY SLIDING EWD INTO THE OH VLY ON SUNDAY. VARIOUS VORT LOBES CIRCULATING AROUND THE UPPER LOW CENTER...WILL PASS SWD ACROSS OUR AREA TONIGHT THROUGH SATURDAY NIGHT. PLENTIFUL 850-700 MOISTURE AND WEAK LIFT IN ASSOCIATION WITH THESE VORT LOBES SHOULD BE SUFFICIENT FOR A CONTINUED CHANCE OF LIGHT SNOW OR FLURRIES IN OUR AREA...WITH THE BETTER CHANCES FOR ANYTHING MEASURABLE OCCURRING TONIGHT-SAT IN CNTRL KS. TEMPERATURES WILL REMAIN WELL BELOW NORMAL. MONDAY-WEDNESDAY: GFS AND ECMWF BOTH SHOW A RELATIVELY FAST MOVING SHORTWAVE TROF EJECTING OUT OF MEXICO ACROSS THE SOUTHERN PLAINS INTO THE MID MS VLY LATER TUES INTO WED. ECMWF HAS SLIGHTLY MORE ROBUST QPF WITH THIS FEATURE IN OUR AREA...HOWEVER BOTH MODELS SUPPORT A ROUND OF LIGHT SNOW WITH HIGHEST POPS IN S-CNTRL/SERN KS AND GOING FORECAST LOOKS REASONABLE IN THIS REGARD. ALTHOUGH TEMPERATURES WILL MODERATE SOME OVER THIS WEEKENDS NUMBERS...THE HIGHS LOOK TO REMAIN SLIGHTLY BELOW NORMAL. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 22 14 27 15 / 10 20 20 10 HUTCHINSON 20 13 26 16 / 10 20 20 10 NEWTON 19 12 26 14 / 10 20 20 10 ELDORADO 19 13 26 14 / 10 20 20 10 WINFIELD-KWLD 24 14 28 15 / 10 10 10 10 RUSSELL 19 13 24 13 / 30 30 20 10 GREAT BEND 20 14 25 15 / 20 30 20 10 SALINA 19 13 24 12 / 30 30 20 10 MCPHERSON 19 12 25 14 / 20 30 20 10 COFFEYVILLE 23 13 27 13 / 20 10 10 10 CHANUTE 21 13 26 13 / 20 20 20 10 IOLA 21 12 26 13 / 20 20 20 10 PARSONS-KPPF 22 13 27 13 / 20 10 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 11 AM CST THIS MORNING FOR KSZ053- 070>072-094>096-098>100. WIND ADVISORY UNTIL 5 PM CST THIS AFTERNOON FOR KSZ032-033- 047>052-067>069-082-083-091>093. &&
Hazardous weather outlook, Dec 24, 7:52 PM CST, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 752 PM CST THU DEC 24 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-260200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 752 PM CST THU DEC 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A WINTER STORM WILL CONTINUE TO AFFECT MUCH OF THE AREA THROUGH TONIGHT. SNOW AND STRONG WINDS WILL AFFECT PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS...HIGHEST ACCUMULATIONS GENERALLY ALONG AND EAST OF THE FLINT HILLS. PLEASE REFER TO THE LATEST WINTER STORM WARNINGS AND ADVISORIES FOR FURTHER DETAILS. SUB-ZERO WIND CHILLS WILL ALSO DEVELOP ACROSS THE ENTIRE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LIGHT SNOW OR FLURRIES WILL LINGER ACROSS SOUTHEAST KANSAS FRIDAY MORNING AND COULD REDEVELOP ACROSS CENTRAL KANSAS. LITTLE IF ANY ADDITIONAL ACCUMULATION IS ANTICIPATED. NORTHWEST WINDS AT 25 TO 35 MPH WILL CAUSE BLOWING AND DRIFTING SNOW. WIND CHILLS ARE EXPECTED TO DROP INTO THE SINGLE DIGITS BELOW ZERO BOTH FRIDAY MORNING AND SATURDAY MORNING. WINTER WEATHER WILL MAKE ANOTHER VISIT TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT...HOWEVER SNOW MEASUREMENTS WOULD BE GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Local storm report, Dec 24, 9:31 PM CST, 6 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
931 PM CST THU DEC 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM SNOW 2 SSE BUFFALO 37.68N 95.68W
12/24/2009 E4.0 INCH WILSON KS TRAINED SPOTTER
CURRENTLY SNOWING HEAVILY...ESTIMATING 1 TO 2 INCHES PER
HOUR. POOR VISIBILITY IN SNOW AND BLOWING SNOW.
0603 PM SNOW DEXTER 37.18N 96.72W
12/24/2009 M4.0 INCH COWLEY KS EMERGENCY MNGR
0707 PM SNOW EL DORADO 37.82N 96.86W
12/24/2009 E4.0 INCH BUTLER KS NWS EMPLOYEE
0745 PM SNOW TORONTO 37.80N 95.95W
12/24/2009 M4.0 INCH WOODSON KS AMATEUR RADIO
0745 PM SNOW HOWARD 37.47N 96.26W
12/24/2009 M5.0 INCH ELK KS AMATEUR RADIO
0750 PM SNOW SEDAN 37.13N 96.18W
12/24/2009 M5.0 INCH CHAUTAUQUA KS AMATEUR RADIO
0750 PM SNOW ELK FALLS 37.37N 96.19W
12/24/2009 M4.0 INCH ELK KS AMATEUR RADIO
0750 PM SNOW INDEPENDENCE 37.23N 95.71W
12/24/2009 M2.0 INCH MONTGOMERY KS AMATEUR RADIO
0805 PM SNOW GOESSEL 38.25N 97.35W
12/24/2009 M2.0 INCH MARION KS AMATEUR RADIO
0820 PM SNOW SALINA 38.82N 97.62W
12/24/2009 M2.0 INCH SALINE KS TRAINED SPOTTER
0822 PM SNOW EAST WICHITA 37.68N 97.26W
12/24/2009 E2.5 INCH SEDGWICK KS TRAINED SPOTTER
ESTIMATED NEAR THE INTERSECTION OF KELLOGG AND WEBB.
0822 PM SNOW WEST WICHITA 37.69N 97.46W
12/24/2009 M3.0 INCH SEDGWICK KS NWS EMPLOYEE
NWS EMPLOYEE MEASURED 3 INCHES NEAR 29TH AND MAIZE.
0845 PM SNOW ARKANSAS CITY 37.07N 97.04W
12/24/2009 M5.0 INCH COWLEY KS EMERGENCY MNGR
A FEW DRIFTS REACHED TWO FEET IN DEPTH AND HAD TO CLOSE
SOME ROADS DUE TO CARS GETTING STUCK.
0855 PM SLEET OSWEGO 37.17N 95.11W
12/24/2009 E2.00 INCH LABETTE KS LAW ENFORCEMENT
TWO INCHES OF SLEET WITH ONE INCH OF SNOW ON TOP OF THE
SLEET...VERY HEAVY SNOW WITH BIG FLAKES COMING DOWN.
0900 PM HEAVY SNOW EUREKA 37.82N 96.29W
12/24/2009 E6.0 INCH GREENWOOD KS LAW ENFORCEMENT
LOTS OF DRIFTS AROUND TOWN WITH CARS GETTING STUCK ON
SOME OF THE ROADWAYS.
0905 PM HEAVY SNOW FREDONIA 37.53N 95.82W
12/24/2009 E5.0 INCH WILSON KS LAW ENFORCEMENT
SEVERAL DRIFTS AROUND TOWN MAKING ROADWAYS VERY DIFFICULT
FOR TRAVEL.
0911 PM HEAVY SNOW IOLA 37.93N 95.40W
12/24/2009 E7.0 INCH ALLEN KS LAW ENFORCEMENT
0915 PM HEAVY SNOW YATES CENTER 37.87N 95.74W
12/24/2009 E7.0 INCH WOODSON KS LAW ENFORCEMENT
NUMEROUS TWO FOOT DRIFTS AROUND TOWN MAKING SOME ROADS
IMPASSABLE.
0923 PM HEAVY SNOW COFFEYVILLE 37.04N 95.63W
12/24/2009 E7.0 INCH MONTGOMERY KS LAW ENFORCEMENT
0925 PM SNOW CHANUTE 37.67N 95.46W
12/24/2009 E5.0 INCH NEOSHO KS LAW ENFORCEMENT
&&
THE TOTALS BELOW ARE SEPARATED INTO SNOW...AND ICE AND SLEET
CATEGORIES...THEN BY AMOUNT...AND ARE NOT NECESSARILY THE
FINAL AMOUNT FOR EACH LOCATION.
SNOW REPORTS LISTED BY AMOUNT
INCHES LOCATION ST COUNTY TIME
------ ----------------------- -- -------------- -------
7.00 COFFEYVILLE KS MONTGOMERY 0923 PM
7.00 YATES CENTER KS WOODSON 0915 PM
NUMEROUS TWO FOOT DRIFTS AROUND TOWN MAKING
SOME ROADS IMPASSABLE.
7.00 IOLA KS ALLEN 0911 PM
6.00 EUREKA KS GREENWOOD 0900 PM
LOTS OF DRIFTS AROUND TOWN WITH CARS GETTING
STUCK ON SOME OF THE ROADWAYS.
5.00 CHANUTE KS NEOSHO 0925 PM
5.00 FREDONIA KS WILSON 0905 PM
SEVERAL DRIFTS AROUND TOWN MAKING ROADWAYS
VERY DIFFICULT FOR TRAVEL.
5.00 ARKANSAS CITY KS COWLEY 0845 PM
A FEW DRIFTS REACHED TWO FEET IN DEPTH AND
HAD TO CLOSE SOME ROADS DUE TO CARS GETTING
STUCK.
5.00 SEDAN KS CHAUTAUQUA 0750 PM
5.00 HOWARD KS ELK 0745 PM
4.00 ELK FALLS KS ELK 0750 PM
4.00 TORONTO KS WOODSON 0745 PM
4.00 EL DORADO KS BUTLER 0707 PM
4.00 DEXTER KS COWLEY 0603 PM
4.00 2 SSE BUFFALO KS WILSON 0549 PM
CURRENTLY SNOWING HEAVILY...ESTIMATING 1 TO 2
INCHES PER HOUR. POOR VISIBILITY IN SNOW AND
BLOWING SNOW.
3.00 WEST WICHITA KS SEDGWICK 0822 PM
NWS EMPLOYEE MEASURED 3 INCHES NEAR 29TH AND
MAIZE.
2.50 EAST WICHITA KS SEDGWICK 0822 PM
ESTIMATED NEAR THE INTERSECTION OF KELLOGG
AND WEBB.
2.00 SALINA KS SALINE 0820 PM
2.00 GOESSEL KS MARION 0805 PM
2.00 INDEPENDENCE KS MONTGOMERY 0750 PM
SLEET AND FREEZING RAIN REPORTS LISTED BY AMOUNT
INCHES LOCATION ST COUNTY TIME
------ ----------------------- -- -------------- -------
2.00 OSWEGO KS LABETTE 0855 PM
TWO INCHES OF SLEET WITH ONE INCH OF SNOW ON
TOP OF THE SLEET...VERY HEAVY SNOW WITH BIG
FLAKES COMING DOWN.
CDJLocal storm report, Dec 24, 9:38 PM CST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
938 PM CST THU DEC 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM SNOW 3 W GALESBURG 37.47N 95.41W
12/24/2009 E6.0 INCH NEOSHO KS TRAINED SPOTTER
ESTIMATED 4 TO 6 INCHES SNOW ACCUMULATION SO FAR.
&&
ADKLocal storm report, Dec 24, 10:03 PM CST, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1003 PM CST THU DEC 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM SNOW WICHITA MID CONTINENT A 37.66N 97.44W
12/24/2009 M2.6 INCH SEDGWICK KS OFFICIAL NWS OBS
MEASURED AT THE NATIONAL WEATHER SERVICE OFFICE ON THE
WEST SIDE OF THE AIRPORT.
&&
ADKLocal storm report, Dec 24, 11:55 PM CST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1155 PM CST THU DEC 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 PM SNOW 2 W HUMBOLDT 37.81N 95.47W
12/24/2009 E8.0 INCH ALLEN KS TRAINED SPOTTER
2 FOOT SNOW DRIFTS WERE REPORTED.
&&
JMCLocal storm report, Dec 24, 11:57 PM CST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1157 PM CST THU DEC 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 PM SNOW WICHITA MID CONTINENT A 37.66N 97.44W
12/24/2009 M2.8 INCH SEDGWICK KS OFFICIAL NWS OBS
STORM TOTAL AT THE NATIONAL WEATHER SERVICE.
&&
ADKLocal storm report, Dec 25, 12:28 AM CST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1228 AM CST FRI DEC 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM SNOW MARION 38.35N 97.02W
12/25/2009 E0.0 INCH MARION KS LAW ENFORCEMENT
190TH STREET BETWEEN MARION AND HILLSBORO IMPASSABLE DUE
TO 2 FOOT DRIFTS.
1225 AM NON-TSTM WND GST 5 SW LINDSBORG 38.52N 97.74W
12/25/2009 M51.00 MPH MCPHERSON KS TRAINED SPOTTER
&&
EPSThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 7:47 AM CST | Winter Weather Advisory | ICT | Allen, Chase, Chautauqua, Elk, Greenwood, Labette and 4 more | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.